Posted 12/28/2017 12:19 PM (GMT -6)
So, hello all!
I have UC am been in remission close to a year. I had a flare last January and was put on LIALDA (2nd time, first I didn't have any issues) which put me in the hospital. Second time on it and doctor didn't know why my CBC counts were dropping after my 2 week visits for blood work. ANYHOO, was admitted to the hospital for 4 days and after NUMEROUS blood tests, and even a bone marrow biopsy to check from all angles, cancer speacialists scratching their heads, they just chalked it up to the drug LIALDA. So, they stopped it of course and you know what's coming, put me on the USUAL dreaded necessary evil-PREDNISONE and IMURAN.
Over time, I did get better and eventually took me off the Prednisone but continued the daily dosage of IMURAN up to this day. I am on 2.5 pills daily. OMG! I am 5' tall and look like a sausage with two legs. HAHAHA I have been on IMURAN before with other flares and didn't see any weight gain and it didn't affect my body like this time. My clothes do not fit like they did a year ago, very very TIGHT and I have a spongy feeling to my mid section and legs, hip area. My normal fat is fat! LOL I know the doctor will say, "Oh, you want to be healthy and not have any more flares, deal with it!" GRR! Just doesn't get it. I feel awful. Nothing fits right! I have to keep buying bigger pants. I watch what I eat and do work out and drink a lot of water so I know this is not normal.
Any of you all experiencing the same thing? What did you do? Any meds out there that I can suggest to my doctor that doesn't have this side effect. Well, they all have something that I know. I have read several forums where folks have their meds changed and the weight starts going back down to normal and clothes fitting better. Yes, of course, I want to be healthy but never expected to have to deal with this too! GAH!
Signing off-Sad Sack.